Jump to content





P.c.o.s And Metformin - I'm Done With Western Medicine For Now

Posted by Graciemeow, 16 October 2013 · 237 views

acne pcos p.c.o.s hormonal acne metformin medication vitex agnus castus herbal treatments
So basically after a lot of thinking and a lot of experience of prescribed meds and a lot of research (I'm still not done researching) I have decided to come off Metformin and try a more natural way of controlling my hormonal breakouts of acne that unfortunatly, come with having P.C.O.S
 
I have been on Metformin for over a month now and I'm not really sure how I feel about it.
To begin with I'm not really sure exactly why I was prescribed it. I understand it is supposed to regulate periods by helping control the levels of insulin in the body which in turn can create too many androgens which lead to problems such as acne, hirtuism (i think that's how you spell it, excess hair anyway - I don't suffer badly from this at all) and irregular periods and other problems associated with P.C.O.S.
When the doctor prescirbed it to me he wrote a letter to my GP (we recieve a copy of correspondance between GP and Specilists here in the U.K) stating 'I have prescribed Grace with Metformin even though she is not overweight'. Exactly. I'm NOT over-weight. I am pretty slim, 54KG (or 8 and a half stone) for my 5ft6 height. I also was checked for diabetes when they did hormone tests and everything to do with that was fine. So surley my body doesn't have a problem controlling the insulin and this is not the main ROOT cause of my acne?
I am a pretty active healthy person who enjoys going to the gym. Since metformin, I have been craving CARBS like no tomorrow. Toast, Cheese on toast, beans on toast, pastry, potato cakes ANYTHING, pizza!! is all I want to eat whereas before I had a pretty good varied diet, fish chicken lots of salad and veg. All of the latter makes me feel sick now and if I don't eat because I feel sick from the metformin I get dizzy, spacey light headed and sick and only carbs fixes that.
Also I am super lethargic and sluggish and TIRED finding it really hard to get out of bed in the morning, no energy at all, my mood is really low.
 
So I'm going to stop taking it and revert to Agnus Castus (or Vitex/Chasteberry root) to try and control my hormones and regulate my periods. Also using Zineryt topically to help control breakouts (the one that looks like a bingo pen. I was on Duac but this was making my skin flake and stuff) Will post pics tomorrow
 
Any one got opinions on Metformin? would love to know